Alert archive / South Carolina / Tornado Warnings in 2024
Tornado Warning 43, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Sep 27, 2024, 12:28 AM EDT for Charleston County, Colleton County, South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2024, 12:28 AM EDT (04:28 UTC)
- Expired
- Sep 27, 2024, 1:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 55 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 8:56 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 4.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
050
WFUS52 KCHS 270428
TORCHS
SCC019-029-270500-
/O.NEW.KCHS.TO.W.0043.240927T0428Z-240927T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
1228 AM EDT Fri Sep 27 2024
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Charleston County in southeastern South Carolina...
Colleton County in southeastern South Carolina...
* Until 100 AM EDT.
* At 1228 AM EDT, a severe thunderstorm capable of producing a
tornado was located near Jacksonboro, moving northwest at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Walterboro, Cottageville, Jacksonboro, Round O, Adams Run,
Gloverville, Beck Landing, Canady Landing, Parkers Ferry and
Hiotts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes from tropical storms or hurricanes can form and move very
quickly. TAKE COVER IMMEDIATELY! If you wait until you hear a
tornado, it could be too late. Take action now to protect yourself.
&&
LAT...LON 3297 8065 3302 8049 3271 8033 3266 8044
TIME...MOT...LOC 0427Z 154DEG 43KT 3272 8041
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
BSH3 follow-up statements
508
WWUS52 KCHS 270436
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
1236 AM EDT Fri Sep 27 2024
SCC019-270446-
/O.CAN.KCHS.TO.W.0043.000000T0000Z-240927T0500Z/
Charleston SC-
1236 AM EDT Fri Sep 27 2024
...TORNADO WARNING IS CANCELLED FOR CHARLESTON COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. To report severe weather,
contact your nearest law enforcement agency. They will send your
report to the National Weather Service office.
A Tornado Watch remains in effect until 800 AM EDT Friday for a
portion of southeast South Carolina.
&&
LAT...LON 3284 8040 3281 8041 3280 8041 3280 8043
3278 8043 3277 8045 3277 8048 3278 8052
3297 8065 3302 8049
TIME...MOT...LOC 0428Z 154DEG 43KT 3273 8041
$$
SCC029-270500-
/O.CON.KCHS.TO.W.0043.000000T0000Z-240927T0500Z/
Colleton SC-
1236 AM EDT Fri Sep 27 2024
...TORNADO WARNING REMAINS IN EFFECT UNTIL 1 AM EDT FOR COLLETON
COUNTY...
At 1236 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Jacksonboro, moving northwest at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Walterboro, Cottageville, Round O, Jacksonboro, Gloverville,
Hiotts and Beck Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes from tropical storms or hurricanes can form and move very
quickly. TAKE COVER IMMEDIATELY! If you wait until you hear a
tornado, it could be too late. Take action now to protect yourself.
&&
LAT...LON 3284 8040 3281 8041 3280 8041 3280 8043
3278 8043 3277 8045 3277 8048 3278 8052
3297 8065 3302 8049
TIME...MOT...LOC 0428Z 154DEG 43KT 3273 8041
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
BSH579
WWUS52 KCHS 270442
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
1242 AM EDT Fri Sep 27 2024
SCC029-270500-
/O.CON.KCHS.TO.W.0043.000000T0000Z-240927T0500Z/
Colleton SC-
1242 AM EDT Fri Sep 27 2024
...TORNADO WARNING REMAINS IN EFFECT UNTIL 1 AM EDT FOR COLLETON
COUNTY...
At 1242 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Cottageville, moving northwest at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Walterboro, Cottageville, Round O, Gloverville and Hiotts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes from tropical storms or hurricanes can form and move very
quickly. TAKE COVER IMMEDIATELY! If you wait until you hear a
tornado, it could be too late. Take action now to protect yourself.
&&
LAT...LON 3284 8048 3284 8051 3285 8056 3297 8065
3302 8049 3288 8042 3285 8045
TIME...MOT...LOC 0436Z 154DEG 43KT 3283 8047
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
BSH458
WWUS52 KCHS 270455
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
1255 AM EDT Fri Sep 27 2024
SCC029-270505-
/O.EXP.KCHS.TO.W.0043.000000T0000Z-240927T0500Z/
Colleton SC-
1255 AM EDT Fri Sep 27 2024
...TORNADO WARNING WILL EXPIRE AT 1 AM EDT FOR COLLETON COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. To report severe
weather, contact your nearest law enforcement agency. They will send
your report to the National Weather Service office.
A Tornado Watch remains in effect until 800 AM EDT Friday for a
portion of southeast South Carolina.
&&
LAT...LON 3288 8042 3285 8045 3284 8048 3284 8051
3285 8056 3297 8065 3302 8049
TIME...MOT...LOC 0442Z 154DEG 43KT 3289 8050
$$
BSHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Sep 26, 8:14 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Sep 26, 8:14 PM EDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
814 PM EDT Thu Sep 26 2024
.SYNOPSIS...
Hurricane Helene is forecast to move inland across portions of
Florida and Georgia later this evening into Friday. Multiple
impacts are expected across our area through tonight. Drier
weather then arrives later Friday and persists into next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Early evening update: Status quo at the moment. Initial batch
of widespread precip continues to work up through the tri-county
area with a lull in precip further south down through southeast
Georgia. But...next round of showers/thunderstorms will be
spreading northward across the forecast area through the evening
hours. Tornado parameters will remain favorable for a good
portion of the night and the going tornado watch will more than
likely be extended through the overnight hours.
Previous discussion...
Tonight: the upper air pattern features a large cutoff low in
the vicinity of the Middle Mississippi Valley area, while a
strong anticyclone is across the western Atlantic, centered west
of Bermuda. The southerly flow between these two features will
steer Helene north or north-northeast through the night, as she
makes landfall as a Category 4 hurricane in the vicinity of
Apalachee Bay and the Florida Big Bend later this evening.
After landfall, a turn to the north over Georgia is expected
late tonight. Helene will likely still be a hurricane as it
moves through Georgia, even as it draws closer to Atlantic by
daybreak.
Given the speed of Helene, strong winds are expected further
inland than typical. Additionally, wind fields will expand as
Helene gains latitude, producing impacts well east of its
center. For this reason, a Tropical Storm Warning remains in
effect for the entire forecast area through the night, including
across nearby coastal waters. The latest forecast will keep
Southeast Georgia and Southeast South Carolina along Helene's
eastern side throughout the night, bringing multiple hazards to
the immediate area. For full details, please refer to
weather.gov/chs and the Hurricane Local Statement (HLS).
Tornadoes: A Tornado Watch continues for all counties and the
adjacent coastal waters through 9 PM. Another watch will likely
be issued beyond that time, as conditions remain favorable for
scattered tornadoes to occur. Long, looping hodographs will
occur in advance of Helene, most especially as Helene moves
onshore during tonight. 0-1 km SRH is forecast to reach as much
as 250-400 m2/s2, with impressive STP and SCP values. There is
also evidence of dry air wrapping around Helene, which would
enhance any tornadic risk. Additionally, the latest HREF run
and recent runs of the WoFS (Warn on Forecast System) gives a
fairly strong indication of updraft helicity tracks supportive
of tornadic waterspouts that shift onshore, coinciding with
rainbands associated with Helene through the night. The latest
SPC Day 1 Convective Outlook does include an Enhanced Risk for
severe weather across the majority of the local forecast area,
with 10% tornado probabilities driving the bulk of the risk.
While any tornado is a dangerous situation, those that occur at
night, when most people are sleeping, is an even worse
situation. Have a tornado plan in place in case a warning is
issued. But keep in mind that tornadoes of this type can form
with little advance warning, move very quickly (potentially in
excess of 35 to 45 mph), and will be hard to see due to the
night time conditions and the potential that they will be rain-
wrapped.
Winds: A Tropical Storm Warning is in effect for the entire forecast
area. Tropical storm force winds, mainly in frequent gusts of 45 to 65
mph, are forecast to increase across Southeast Georgia and the
adjacent Atlantic Georgia waters this evening, then expand into
Southeast South Carolina and the adjacent coastal waters tonight.
Wind speeds should peak late tonight as the center of Helene moves
across central Georgia. Based on the 5 PM NHC advisory, the Most
Likely Arrival of these winds is prior to midnight in Georgia,
and after midnight across South Carolina. Gusty winds as high as
40 to 60 mph could produce downed and/or uprooted trees,
isolated to scattered power outages locally, with greatest
impacts anticipated during the night.
Flooding Rainfall: Multiple rounds of showers/rainbands and a
few t-storms in association with Helene will impact the
area through the night, before considerably drier air wraps
around the southern edge of departing Helene and overtakes the
entire forecast area by around daybreak Friday. Additional
rainfall of 1.5 to 4 inches will occur, but with locally higher
amounts possible in heavy rainbands. Minor flooding of low-
lying and poor drainage areas is likely in some locations with
isolated flash flooding possible. Urban flooding is also a
possibility. The risk for flooding may become locally enhanced
near and at the coast during the time of high tide. Radar
estimates and reports from gages show a swath of some 3-6 inch
amounts since early Wednesday from parts of Chatham and Jasper
County to parts of Colleton, Hampton, and Allendale County. Area
rivers and creeks will rise in response to the rainfall, with
some flooding possible, even after the rains come to an end.
Recent trends show that the drier air will encompass the
southern half of South Carolina and Georgia early on, before it
spreads north across the Charleston tri-county. However, more
widespread rains will spread back north as Helene makes landfall
and heads north during the late evening and overnight.
Storm Surge: The latest forecast has storm surge values in the 1 to
3 foot range. As such, coastal flood products might be required at a
later time. Additional information can be found in the Tides/Coastal
Flooding section below.
Temperatures: It'll be a very warm and humid night, and we could
be close to record high minimums for September 26.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Broad cutoff low will be in place across the south/southeast U.S.
Friday morning with the circulation of Helene (forecast to still be
a TS Friday morning) migrating up through northwestern Georgia and
becoming absorbed by the larger scale cutoff. Strong subsidence and
dry air wrapping along the southern/southeastern side of the broader
circulation should lead to rather quick ending of precip, early to
mid Friday morning, and there will likely be a fairly quick S-N
decrease in cloud cover with skies trending mainly sunny by
afternoon. But augmented by clearing and subsequent mixing, tropical
storm force gusts will linger through the morning hours with gusts
of 40 to 50 mph likely, diminishing to 20 to 30 mph through the
afternoon hours.
Otherwise, in the wake of Helene, warm temperatures and somewhat
humid conditions will persist on Friday with highs in the middle to
upper 80s and dewpoints in the lower to middle 70s, and peak heat
index values in the upper 80s to middle 90s. Not great for those
that may be without power.
Through the weekend: Remnant low of Helene will continue to get
absorbed into the larger scale cutoff low with the combined larger
scale circulation center remaining somewhat fixed over the
Kentucky/Tennessee region into Sunday. System is expected to then
weaken and elongate to the mid Atlantic into early next week. Across
our area, we stay on the warm (mid to upper 80s for highs) and
somewhat humid side through the weekend, although there may be a
subtle decrease in dewpoints/heat index values for Saturday and
Sunday.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As mentioned, vertically stacked system will continue to weaken and
elongate to the mid Atlantic coast early next week before finally
moving off the coast by midweek. Weak low pressure lingers across
the region through the early part of the week and could lead to a
few showers through early week largely tied to the diurnal heating
cycle. Surface high pressure will gain a foothold on the southeast
region for the mid to late week period. Daytime high temperatures
will continue to run a bit above normal...in the mid to upper 80s.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
KCHS/KJZI/KSAV: Numerous to widespread showers and a few TSRA
associated with Helene will impact all terminals tonight,
before rapid drying takes place on Friday. Flight restrictions
will occur through the tonight timeframe as rounds of showers
and some thunderstorms move through, generally down in the MVFR
range for both ceilings and visibilities. IFR is possible at
times, especially during heavier rains.
SE winds will steadily as we go through tonight, peaking as
high as 30 or 35 kt sustained with gusts of at least 40 to 50
kt, with the peak winds occurring largely between 06Z and 12Z.
Higher wind gusts are possible. Winds will veer around to the S
or SSW Friday, with winds still as high as 20-30 kt through the
day.
Finally, we included a few hours of LLWS at all three terminal
sites, although given the strong gusty surface winds, LLWS may
not truly come to fruition.
One side note is that conditions remain favorable for isolated
tornadoes across southern South Carolina and southeast Georgia
through tonight.
Extended Aviation Outlook: Prevailing VFR, though with persistent
elevated low level moisture and a strong subsidence inversion,
will need to monitor for morning radiation fog and afternoon
MVFR strato-cu potential through the long term.
&&
.MARINE...
Tonight: Dangerous conditions will impact the Atlantic waters
and Charleston Harbor as Major Hurricane Helene makes landfall
in the Florida Big Bend area. Winds will steadily increase as
Helene gains latitude and the wind fields expand northeastward
to cover our local waters. Winds speeds tonight will peak as
high as 50-55 kt in gusts, locally even near 60 kt. Tropical
Storm Warnings will remain in effect for all local waters as a
result. These winds will allow for seas to build as high as
10-15 feet on the waters out 20 nm, and up to 17 feet on the
Georgia waters beyond 20 nm from shore.
Mariners are also alerted to the risk for waterspouts through
much of the night, as convective bands move through the area in
association with helene. Some of these will be tornadic
waterspouts, moving much quicker and producing much stronger
winds than most waterspouts in our area.
Extended marine: Very large, medium period swell associated
with the large wind field of Helene peaks Friday morning,
gradually subsiding into the weekend. Near Tropical Storm Force
winds early Friday morning will subside to more moderate winds
by Friday afternoon as well. Light to moderate winds persist
Friday night into early next week as high pressure moves
overhead and more seasonable 2-3 ft seas prevail.
Rip Currents and High Surf: Conditions at the beach will be
dangerous tonight through Friday, as winds and seas continue to
build in response to Hurricane Helene tracking across the
northeast Gulf of Mexico and into the interior of the Southeast.
A High Risk of Rip Currents will be in effect for all
beaches through Friday. Breakers will reach at least 5 feet in
height through Friday, and as result, a High Surf Advisory
remains in effect. Areas of significant beach erosion are also
likely during this time.
&&
.TIDES/COASTAL FLOODING...
We have cancelled the Coastal Flood Advisory for the most recent
high tide.
The early Friday morning high tide will be very problematic, and
much will depend upon the strength and the direction of the
winds. There is a wide range in possible outcomes, from barely
any flooding to possible major flooding. With such a dichotomy
in potential occurrences, we will make no changes at this time,
and re-evaluate in later forecasts.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Tropical Storm Warning for GAZ087-088-099>101-114>119-137>141.
High Risk for Rip Currents through Friday evening for GAZ117-119-
139-141.
High Surf Advisory until 8 PM EDT Friday for GAZ117-119-139-
141.
SC...Tropical Storm Warning for SCZ040-042>045-047>052.
High Risk for Rip Currents through Friday evening for SCZ048>051.
High Surf Advisory until 8 PM EDT Friday for SCZ048>051.
MARINE...Tropical Storm Warning for AMZ330-350-352-354-374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...Hazardous weather outlook, Sep 26, 9:17 PM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 917 PM EDT Thu Sep 26 2024 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 280130- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 917 PM EDT Thu Sep 26 2024 ...TORNADO WATCH 687 IN EFFECT UNTIL 8 AM EDT FRIDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. Tropics: Rainbands associated with Tropical Cyclone Helene will remain into early Friday. These rainbands will bring the potential for heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-280130- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 917 PM EDT Thu Sep 26 2024 ...TORNADO WATCH 687 IN EFFECT UNTIL 8 AM EDT FRIDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. Tropics: Rainbands associated with Tropical Cyclone Helene will remain into early Friday. These rainbands will bring the potential for reduced visibility in heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048>051-280130- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 917 PM EDT Thu Sep 26 2024 ...TORNADO WATCH 687 IN EFFECT UNTIL 8 AM EDT FRIDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Risk for Rip Currents. High Surf Advisory. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Risk for Rip Currents. High Surf Advisory. Tropical Storm Warning. Tropics: Rainbands associated with Tropical Cyclone Helene will remain into early Friday. These rainbands will bring the potential for heavy rainfall. Additionally, coastal flooding, high surf, and an enhanced risk for rip currents is possible along the coast. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Sep 26, 11:44 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1144 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM Tropical Cyclone 5 N Yemassee 32.77N 80.84W
09/26/2024 Colleton SC Emergency Mngr
Colleton County Emergency Manager reported a tree down
blocking both lands at the 1800 block of Lovley Hill
Court due to Hurricane Helene.
&&
Event Number CHS2401200
ACDLocal storm report, Sep 26, 11:50 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1150 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM Tropical Cyclone 2 S Sheldon 32.57N 80.79W
09/26/2024 Beaufort SC Emergency Mngr
Beaufort Emergency Manager reported a tree down at the
intersection of Paige Point Road and Paige Point Blf in
Sheldon due to Hurricane Helene.
&&
Event Number CHS2401201
ACDLocal storm report, Sep 27, 12:04 AM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1204 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM Tornado 2 SE Bluffton 32.22N 80.83W
09/26/2024 Beaufort SC Law Enforcement
Beaufort County Sheriff's Office reported property
damage from a tornado on Driftwood Drive on Daufuskie
Island.
&&
Event Number CHS2401202
ACDLocal storm report, Sep 27, 12:07 AM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1207 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM Tornado 4 SW Bluffton 32.19N 80.90W
09/26/2024 Beaufort SC Law Enforcement
Beaufort County Sheriff's Office reported a tree down
from a tornado on Palmetto Bluff in Pritchardville.
&&
Event Number CHS2401203
ACDLocal storm report, Sep 27, 12:17 AM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1217 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM Tropical Cyclone 4 SSE Ruffin 32.95N 80.79W
09/26/2024 Colleton SC Emergency Mngr
Colleton County Emergency manager reported a tree down
on the 300 block of Azalea Patch Road due to Hurricane
Helene.
&&
Event Number CHS2401204
ACDLocal storm report, Sep 27, 12:21 AM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1221 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM Tropical Cyclone 4 SSW Edisto Island 32.50N 80.30W
09/27/2024 Colleton SC Emergency Mngr
Colleton County Emergency Manager reported power pole
damage and power out on 100 Palmetto Blvd due to
Hurricane Helene.
&&
Event Number CHS2401205
ACDThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:02 PM EDT | Tornado Warning | CHS | Colleton | 43 min |
| Sep 26, 8:42 PM EDT | Tornado Warning | CHS | Beaufort, Jasper | 33 min |
| Sep 26, 9:10 PM EDT | Tornado Warning | CHS | Jasper | 35 min |
| Sep 26, 9:40 PM EDT | Tornado Warning | CHS | Charleston, Colleton | 35 min |
| Sep 26, 9:50 PM EDT | Tornado Warning | CHS | Beaufort, Jasper | 25 min |
| Sep 26, 10:15 PM EDT | Tornado Warning | CHS | Beaufort, Jasper | 27 min |
| Sep 26, 10:36 PM EDT | Tornado Warning | CHS | Hampton, Jasper | 39 min |
| Sep 26, 10:49 PM EDT | Tornado Warning | CHS | Allendale | 26 min |
| Sep 26, 10:57 PM EDT | Tornado Warning | CHS | Allendale, Hampton, Jasper | 32 min |
| Sep 27, 12:07 AM EDT | Tornado Warning | CHS | Charleston, Colleton | 23 min |
| Sep 27, 12:58 AM EDT | Tornado Warning | CHS | Beaufort | 38 min |
| Sep 27, 1:46 AM EDT | Tornado Warning | CHS | Beaufort | 15 min |
| Sep 27, 2:00 AM EDT | Coastal Flood Advisory | CHS | 6 hr | |
| Sep 27, 2:53 AM EDT | Tornado Warning | CHS | Charleston, Colleton | 22 min |
| Sep 27, 3:19 AM EDT | Tornado Warning | CHS | Beaufort, Colleton | 41 min |
| Sep 27, 3:42 AM EDT | Tornado Warning | CHS | Charleston | 48 min |
| Sep 27, 3:48 AM EDT | Tornado Warning | CHS | Colleton | 20 min |
| Sep 27, 4:00 AM EDT | Tornado Warning | CHS | Charleston | 23 min |
| Sep 27, 4:30 AM EDT | Tornado Warning | CHS | Berkeley, Charleston, Dorchester | 36 min |
| Sep 27, 4:36 AM EDT | Tornado Warning | CHS | Charleston | 24 min |
| Sep 27, 4:53 AM EDT | Tornado Warning | CHS | Charleston | 23 min |
| Sep 27, 4:54 AM EDT | Tornado Warning | CHS | Dorchester | 18 min |
| Sep 27, 5:08 AM EDT | Tornado Warning | CHS | Berkeley, Dorchester | 18 min |
| Sep 27, 5:18 AM EDT | Tornado Warning | CHS | Charleston | 19 min |
| Sep 27, 5:47 AM EDT | Tornado Warning | CHS | Berkeley, Charleston | 13 min |
| Sep 27, 5:50 AM EDT | Tornado Warning | CHS | Berkeley | 34 min |
| Sep 27, 5:54 AM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 6 hr |
| Sep 27, 6:16 AM EDT | Tornado Warning | CHS | Berkeley, Charleston | 29 min |
| Sep 27, 7:25 AM EDT | Tornado Warning | CHS | Berkeley, Charleston | 16 min |
| Sep 27, 12:23 PM EDT | Wind Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 7 hr |
| Sep 27, 3:21 PM EDT | Wind Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 4 hr |
Nearby
Tornado Warnings in South Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.